Alert archive / California / Wind Advisories in 2014
Wind Advisory 45, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Jun 25, 2014, 2:40 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 26, 2014, 11:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2014, 2:40 AM PDT (09:40 UTC)
- In effect from
- Jun 26, 2014, 11:00 AM PDT
- Expired
- Jun 27, 2014, 3:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1942 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
817 WWUS76 KSGX 250940 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 240 AM PDT WED JUN 25 2014 ...WINDY CONDITIONS TO DEVELOP IN THE MOUNTAINS AND DESERTS ON THURSDAY AND THURSDAY NIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA ON THURSDAY...WITH GUSTY WEST WINDS DEVELOPING ACROSS THE MOUNTAINS AND DESERTS DURING THE DAY AND CONTINUING THROUGH LATE THURSDAY NIGHT. THESE WINDS WILL BE THE STRONGEST THROUGH AND BELOW THE FAVORED PASSES AND CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT MOUNTAIN SLOPES. CAZ055-056-058-060>062-252100- /O.NEW.KSGX.WI.Y.0045.140626T1800Z-140627T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 240 AM PDT WED JUN 25 2014 ...WIND ADVISORY IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY. * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. LOCAL GUSTS UP TO 60 MPH. * TIMING...LATE THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND BELOW THE SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF I-10... I-15...AND I-8 IN THE DESERTS...AS WELL AS HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...GUSTY WEST WINDS WILL CONTINUE INTO FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
6 follow-up statements
862 WWUS76 KSGX 252037 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 137 PM PDT WED JUN 25 2014 ...WINDY CONDITIONS TO DEVELOP IN THE MOUNTAINS AND DESERTS ON THURSDAY AND THURSDAY NIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA ON THURSDAY...WITH GUSTY WEST WINDS DEVELOPING ACROSS THE MOUNTAINS AND DESERTS DURING THE DAY AND CONTINUING THROUGH LATE THURSDAY NIGHT. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT MOUNTAIN SLOPES. CAZ055-056-058-060>062-260500- /O.CON.KSGX.WI.Y.0045.140626T1800Z-140627T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 137 PM PDT WED JUN 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. LOCAL GUSTS UP TO 60 MPH. * TIMING...LATE THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE STRONGLY IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 5...8 AND 10 IN THE DESERTS...AND HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES FRIDAY...THOUGH A LITTLE WEAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MAXWELL
591 WWUS76 KSGX 260432 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 932 PM PDT WED JUN 25 2014 ...WINDY CONDITIONS TO DEVELOP IN THE MOUNTAINS AND DESERTS ON THURSDAY AND THURSDAY NIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA ON THURSDAY...WITH GUSTY WEST WINDS DEVELOPING ACROSS THE MOUNTAINS AND DESERTS DURING THE DAY AND CONTINUING THROUGH LATE THURSDAY NIGHT. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT MOUNTAIN SLOPES. CAZ055-056-058-060>062-261100- /O.CON.KSGX.WI.Y.0045.140626T1800Z-140627T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 932 PM PDT WED JUN 25 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THURSDAY TO 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. LOCAL GUSTS UP TO 60 MPH. * TIMING...LATE THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE STRONGLY IMPACTED. * VISIBILITY...LOCALLY REDUCED TO ONE MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 5...8 AND 10 IN THE DESERTS...AND HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES FRIDAY... THOUGH A LITTLE WEAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
007 WWUS76 KSGX 260945 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 245 AM PDT THU JUN 26 2014 ...WINDY CONDITIONS WILL DEVELOP IN THE MOUNTAINS AND DESERTS LATER TODAY AND CONTINUE THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA TODAY...WITH GUSTY WEST WINDS DEVELOPING ACROSS THE MOUNTAINS AND DESERTS DURING THE DAY AND CONTINUING THROUGH LATE TONIGHT. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT MOUNTAIN SLOPES. CAZ055-056-058-060>062-262100- /O.CON.KSGX.WI.Y.0045.140626T1800Z-140627T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 245 AM PDT THU JUN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT FRIDAY. * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 55 MPH. LOCAL GUSTS UP TO 65 MPH. * TIMING...LATER THIS MORNING THROUGH LATE TONIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE STRONGLY IMPACTED. * VISIBILITY...LOCALLY REDUCED TO HALF MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 5...8 AND 10 IN THE DESERTS...AND HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES FRIDAY... THOUGH A LITTLE WEAKER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PALMER
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
681 WWUS76 KSGX 270225 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 725 PM PDT THU JUN 26 2014 ...WINDY CONDITIONS IN THE MOUNTAINS AND DESERTS THROUGH LATE TONIGHT... .A TROUGH OF LOW PRESSURE MOVING THROUGH CALIFORNIA WILL CONTINUE TO PRODUCE GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH TONIGHT. STRONGEST WINDS WILL BE THROUGH AND BELOW PASSES AND CANYONS AS WELL AS ON THE MOUNTAIN RIDGES AND ALONG THE DESERT MOUNTAIN SLOPES THIS EVENING...BEFORE SLOWLY TAPERING OFF. CAZ055-056-058-060>062-271000- /O.CON.KSGX.WI.Y.0045.000000T0000Z-140627T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 725 PM PDT THU JUN 26 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT FRIDAY... * WINDS...AREAS OF WEST WINDS 20 TO 35 MPH...WITH GUSTS TO 55 MPH. LOCAL GUSTS UP TO 60 MPH. * TIMING...THROUGH LATE TONIGHT. * LOCATION...MOUNTAIN RIDGES...THROUGH PASSES AND CANYONS... ALONG MOUNTAIN DESERT SLOPES...AND INTO ADJACENT DESERT AREAS. AREAS THROUGH AND EAST OF SAN GORGONIO PASS AND NORTH OF INTERSTATE 10 IN THE COACHELLA VALLEY...AND AREAS ALONG INTERSTATE 8 IN SOUTHEASTERN SAN DIEGO COUNTY WILL BE STRONGLY IMPACTED. * VISIBILITY...LOCALLY REDUCED TO HALF MILE OR LESS IN BLOWING DUST AND SAND IN THE DESERTS. * IMPACTS...STRONG CROSS WINDS WILL CREATE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR MOTORISTS IN HIGH PROFILE VEHICLES. OCCASIONAL LIMITED VISIBILITY DUE TO BLOWING SAND AND DUST. TRAVEL MAY BE IMPACTED ALONG PORTIONS OF INTERSTATES 5...8 AND 10 IN THE DESERTS...AND HIGHWAY 111 IN THE COACHELLA VALLEY. * OUTLOOK...GUSTY WEST WINDS WILL CONTINUE AT TIMES FRIDAY... BUT NOT AS STRONG. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMALL
010 WWUS76 KSGX 270950 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 250 AM PDT FRI JUN 27 2014 CAZ055-056-058-060>062-271100- /O.EXP.KSGX.WI.Y.0045.000000T0000Z-140627T1000Z/ SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 250 AM PDT FRI JUN 27 2014 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... WINDS ARE SLOWLY DECREASING ACROSS THE MOUNTAINS AND DESERTS THIS MORNING...WITH MOST LOCATIONS NOW GUSTING TO BETWEEN 30 AND 40 MPH. ALTHOUGH SOME ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE NEAR THE SAN GORGONIO PASS THIS MORNING...WILL LET THE WIND ADVISORY EXPIRE AT 3 AM. $$ PALMER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 24, 9:45 PM PDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 24, 9:45 PM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 945 PM PDT TUE JUN 24 2014 .SYNOPSIS... ONSHORE FLOW AND THE MARINE LAYER WILL CONTINUE TO BRING NIGHT AND MORNING LOW CLOUDS NEAR THE COAST AND OCCASIONALLY THE VALLEYS THIS WEEK. A TROUGH WILL BRING COOLING LATER THIS WEEK ALONG WITH GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS. BUILDING HIGH PRESSURE OVER THE SOUTHWEST WILL BRING WARMER DAYS AND A SHALLOWER MARINE LAYER EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WEAK RIDGING ALOFT WEDNESDAY WILL TRANSITION TO A TROUGH PATTERN THURSDAY AS A FAIRLY STRONG SHORTWAVE FOR THIS TIME OF YEAR TRAVERSES ACROSS CENTRAL CALIFORNIA. WEDNESDAY'S WEATHER WILL BE SIMILAR TO TODAY WITH MOSTLY SUNNY SKIES ALL AREAS AFTER THE MORNING MARINE LAYER CLOUDS NEAR THE COAST MIX OUT. ON THURSDAY THE JET STREAM DIPS SOUTHWARD AND WILL TREK ACROSS SOUTH-CENTRAL CALIFORNIA IN THE EVENING. THE HIGH RESOLUTION WRF AND THE 2KM CANSAC PROJECT A PERIOD OF STRONGER...NEAR ADVISORY STRENGTH WINDS IN THE MTNS AND DESERTS. THE POTENTIAL EXISTS FOR MOUNTAIN WAVES TO SURFACE ON THE EASTERN MOUNTAINS SLOPES INTO THE LOWER DESERTS LATE THURSDAY AFTERNOON THROUGH THURSDAY NIGHT. THE TROUGH WILL ALSO DEEPEN THE MARINE LAYER WITH LOW CLOUDS SPREADING DEEP INTO THE INLAND VALLEYS FRIDAY MORNING. FRIDAY WILL BE A COOLER DAY. LONG RANGE OUTLOOK SATURDAY THROUGH NEXT TUESDAY...THE JET STREAM SHIFTS NORTH OVER THE NORTHERN PLAINS THROUGH EARLY NEXT WEEK...DISPLACED NORTHWARD BY AN EXPANSIVE RIDGE BUILDING OVER THE SOUTHWEST. THE RIDGE WILL BRING WARMER DAYS...A SHALLOWER MARINE LAYER AND LIGHTER MTN AND DESERT WINDS SATURDAY THROUGH TUESDAY. THE RIDGE BUILDS INTO A 595DM HIGH THURSDAY CENTERED OVER THE 4-CORNERS REGION. THIS PATTERN SUGGESTS A PERIOD OF HOT WEATHER NEXT WEEK WITH MAX TEMPS ABOVE 110 DEGREES IN THE LOWER DESERTS...AND HIGHS IN THE MID TO UPPER 90S IN THE INLAND EMPIRE. IF THIS 4-CORNERS HIGH MATERIALIZES IT WILL INCREASE THE POTENTIAL FOR SOUTHEASTERLY MONSOON FLOW TO DEVELOP. THE 12Z ECMWF DOES IN FACT HINT AT MONSOON MOISTURE ADVECTING INTO THE SOUTHWEST LATE NEXT WEEK. && .AVIATION... 250330Z...COAST/VALLEYS...BKN-OVC LOW CLOUDS WITH CIGS 1300-1500 FT MSL WITH TOPS AROUND 1800 FT MSL HAVE DEVELOPED OVER THE NEARSHORE COASTAL WATERS AND ARE EXPECTED TO MOVE 15-20 SM INLAND BETWEEN 25/0400Z-0700Z TONIGHT AFFECT ALL COASTAL AIRPORTS. SKIES MAY BECOME TEMPO SCT/BKN AT KONT BETWEEN 25/1100-1500Z...BUT CONFIDENCE IS LOW. VIS WILL DROP DOWN TO 3-5 SM WHERE CLOUDS INTERSECT TERRAIN. STRATUS WILL ERODE TO THE COAST BY 25/1600Z...WITH SKC CONDS PREVAILING. LOW CLOUDS WITH SIMILAR BASES AND HEIGHTS WILL MOVE INLAND AGAIN AFT 26/0200Z. MTNS/DESERTS...CLEAR WITH UNRESTRICTED VIS THROUGH WEDNESDAY. W WINDS 15-25 KT WITH GUSTS 30-35 KT WILL BRING PERIODS OF WK-MOD UDDFS/LLWS OVER AND E OF THE MTNS. && .MARINE... 800 PM...NO HAZARDOUS MARINE WEATHER CONDITIONS ARE EXPECTED THROUGH SUNDAY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOEDE AVIATION/MARINE...JT
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.